Discussions that mention zoloft

Alternative Medicine board


Has anyone been on a prescribed anti-depressant like Paxil or Zoloft, that worked well for you, but as with many others, you gained weight on these, even while dieting and exercising?

And......have you switched to an alternative like
"SAM-e" ? Did the SAM-e work well for treating your symptoms, but without the weight gain?

Would like to hear from anyone regarding the above, before I wean off Zoloft and try the natural brand called "SAM-e". Thanks a bunch.
I went from Prozac to St. John's Wort and never went back. It worked great. I didn't gain weight with Prozac, but being on Zoloft I'm sure you know about the other icky side-effects. That's what I hated about it. Plus, being tied to seeing a doctor at $60 a pop and all he did was say, "How are you doing?" and then write me a new prescription.
I'm on zoloft for mild depression and moderate anxiety, and also interested in switching to a natural/herbal remedy. Are SAM-e and St. Johns Wort effective in treating anxiety or just depression? I've done a little research and have only found information for their treatment of depression. I currently take xanax for anxiety on an as-needed basis and it's been a wonder drug for me, but I'd prefer to take a natural suppliment that is not addictive.
Hello in New York. I've been doing quite a bit of research too, like you. Found a good product, plus the SAM-e I'd like to try. This is supposed to treat both anxiety and depression. It's called "Anxiety Control." by Pain and Stress Center. ALso another product is called, "Mood Sync" which contains both St. Johns wort and HTP-5.
I like you take a Zanox about 2-3 times a month for minor anxiety. Is a real life saver,,,to have on hand. All I can say is, do the research and experiment. That's what I'm going to do once I'm off the Zoloft. I'm taking 6 weeks to slowly wean off Zoloft to avoid the side effects. Than I'm starting on Mood Sync and Anxiety Control, or SAM-e or both.
May I ask, if you have gained any unwanted weight on the Zoloft? Take care. Good luck. PAR

[This message has been edited by moderator2 (edited 08-06-2002).]
Hi Ringer,
Thanks for the response. I checked out the link you gave and I am definitely interested. I have already started weaning off the zoloft- hopefully it won't be too difficult, I am only taking 50mg and it's only been about 4 1/2 months since I started taking it. As far as weight gain on the zoloft- actually I experienced the exact opposite. The first week or 2 my appetite decreased significantly and I lost between 5-10 lbs. The zoloft certainly has not been helping with anxiety, so I'm hoping a natural aproach will work. Good luck and keep me updated on your situation ;)
Let me know how you do weaning off the Zoloft. I've been slowly cutting my tablet smaller over the past 3 weeks and am now starting to experience withdrawel effects of nausia, some diarrea, headache and some depression and anxiety. I've heard many others having these symptoms too coming off Zoloft. But the slower you come off the less severe the side effects. I can't believe doctors can say this stuff isn't addictive, when coming off this is just as bad a coming off cocaine for a cocaine addict (I've never tried the stuff, but can imagine). Keep in touch. It's going to be a rough ride from here in, than I'm starting on SAM-e right away. [quote]Originally posted by BetaChiAngel:
Hi Ringer,
Thanks for the response. I checked out the link you gave and I am definitely interested. I have already started weaning off the zoloft- hopefully it won't be too difficult, I am only taking 50mg and it's only been about 4 1/2 months since I started taking it. As far as weight gain on the zoloft- actually I experienced the exact opposite. The first week or 2 my appetite decreased significantly and I lost between 5-10 lbs. The zoloft certainly has not been helping with anxiety, so I'm hoping a natural aproach will work. Good luck and keep me updated on your situation ;)


When you came off Prozac, what side effects did you experience. I've been tapering down as of 3 weeks ago and am now feeling some slight nausia, headache, depression, lightheadedness and anxiety. Guess this is to be expected for withdrawal, huh? Did you have any of these symptoms? And did you wait till you were Prozac free before starting the St. Johns wort? and how long did it take for you to feel better on this?
Thanks. PAR

[quote]Originally posted by Nancy S+13:
I went from Prozac to St. John's Wort and never went back. It worked great. I didn't gain weight with Prozac, but being on Zoloft I'm sure you know about the other icky side-effects. That's what I hated about it. Plus, being tied to seeing a doctor at $60 a pop and all he did was say, "How are you doing?" and then write me a new prescription.

Hello. How did you do coming off the Prozac? Any side effects, withdrawl symptoms? How long of a period did you take to come off Prozac and when did you start the St. Johns wort? I've been slowly weaning off Zoloft (on 3rd week now) and am must now starting to feel more anxiety, depression, headaches and some nausia. QUOTE]Originally posted by Nancy S+13:
I went from Prozac to St. John's Wort and never went back. It worked great. I didn't gain weight with Prozac, but being on Zoloft I'm sure you know about the other icky side-effects. That's what I hated about it. Plus, being tied to seeing a doctor at $60 a pop and all he did was say, "How are you doing?" and then write me a new prescription.

Swiggs: No, not yet...haven't started SAM-e. I'm having a hard time weaning off the Zoloft. I was planning on coming off this stuff in about 3 weeks and I think I may have to do it in 2 months. I've heart others taking this much time to come off SSRI's. The slower the better....but I still know what others have gone through with withdrawl symptoms and I'm not looking forward to this. [quote]Originally posted by swiggs:
Ringer,
Did you start the SAM-e yet? Just wondering what research you found about it.
Good LUck,
Swiggs


Hi Ringer,
How are you feeling? What was your highest dosage and how much are you taking now? Well I've been taking 25mg of zoloft for a few weeks now (down from 50) and its going ok. I tried taking 25mg every other day but got terrible headaches, lightheadedness, and I was always tired, so I went back to taking it every day. In about 2 weeks I plan on cutting 25mg pills in half and taking those for a few weeks if I feel ok. It sounds kind of ridiculous to take such a low dose, but I really don't wanna mess with this stuff. Swiggs I'm glad to hear that you are feeling well. Keep us updated.